MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LAPIDUS PLATE, TITANIUM; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE LAPIDUS PLATE, TITANIUM; BONE FIXATION PLATE
Model Number LOW PROFILE LAPIDUS PLATE, TITANIUM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a medwatch report that the patient had a midfoot fusion by a different surgeon between 8-12 months ago.The fusion site did not fuse due to broken hardware (ar-8941), causing too much motion.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint allegation cannot be confirmed without the device for evaluation.The device was not received for evaluation, and no photos of the failure were provided.Per the event description, the most likely cause of the reported failure is a patient-specific event and/or inadequate anchoring technique.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.According to dfu-0192 at revision 6.E.Warnings.6.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.G.Precautions 1.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration 2.Surgeons must apply their professional judgment when determining the appropriately sized device based on the specific indication, preferred surgical technique, and patient history.3.Do not bend the plate near the locking hole.Bending the plate near the locking hole can distort the hole¿s threading, which prohibits insertion of the screw.4.Repeated bending of the plate at the same location, or by creating excessive acute angles may potentially lead to premature plate fatigue, failure and or breakage in situ.5.Screws should be inserted by hand and not with powered equipment.

Brand Name
LOW PROFILE LAPIDUS PLATE, TITANIUM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19525334
Report Number1220246-2024-05650
Device Sequence Number7488483
Product Code HRS
UDI-Device Identifier00888867051706
UDI-Public00888867051706
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLOW PROFILE LAPIDUS PLATE, TITANIUM
Device Catalogue NumberAR-8941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown